MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939207060470
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the upper limb veins.A 6.0 x40, 75cm gladiator elite balloon catheter was advanced for dilation.During the procedure, the balloon burst when pressure reached 20 atmospheres the procedure was completed with another of the same device.No complications were reported, and the patient condition following procedure was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the upper limb veins.A 6.0 x40, 75cm gladiator elite balloon catheter was advanced for dilation.During the procedure, the balloon burst when pressure reached 20 atmospheres the procedure was completed with another of the same device.No complications were reported, and the patient condition following procedure was stable.It was further reported that the duration upon rupture was 1 minute, and the device was removed from the patient.
 
Additional Manufacturer Narrative
Device evaluation by manufacturer: upon receipt at our post market quality assurance laboratory, a visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The rated burst pressure for this device is 24 atmospheres as per gladiator elite specification.The returned device was attached to an encore inflation unit and positive pressure was applied and liquid was observed to be leaking from a balloon pinhole located approximately 9mm proximally of the proximal marker band.A visual examination observed no damage to the tip and shaft or the markerbands of the device.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the upper limb veins.A 6.0 x40, 75cm gladiator elite balloon catheter was advanced for dilation.During the procedure, the balloon burst when pressure reached 20 atmospheres the procedure was completed with another of the same device.No complications were reported, and the patient condition following procedure was stable.It was further reported that the duration upon rupture was 1 minute, and the device was removed from the patient.It was further reported that the lesion was 50% stenosed and was located in a moderately tortuous and moderately calcified.

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21144730
Report Number2124215-2025-00967
Device Sequence Number13033806
Product Code LIT
UDI-Device Identifier08714729809739
UDI-Public08714729809739
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939207060470
Device Catalogue NumberH74939207060470
Device Lot Number0033131501
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2024
Supplement Date Received by Manufacturer01/23/2025
02/18/2025
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date02/10/2025
03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexFemale
Patient Weight51 KG